View Full Version : Methylphenidate suddenly not working?


TheWelshWizard
02-23-16, 01:20 AM
I've been on 40 mg Methyphenidate per day for about 18 months to 2 years and the effects have always been the same: initial rush for an hour or so which slowly drifts away to feeling a bit 'meh' for about another 2 hours.

However since about a week ago it no longer does anything. No rush, no downer, nothing. If this was a simple case of my body tolerating it then surely this would have happened long before now considering the length of time I've been taking it for. Plus I'd have thought a tolerance would gradually build up, not occur overnight like that.

Has anyone else experienced it drop on them like that after so long?

sarahsweets
02-23-16, 05:24 AM
My initial thought was if you feel ok for an hour and meh for another 2 then why are you taking it at all? It sounds like its not the drug for you if you are only feeling well for an hour.

TheWelshWizard
02-28-16, 01:57 AM
Absolutely and a very good point.

But has anyone experienced Methylphenidate suddenly not working like this?

James33
05-20-16, 05:23 PM
I sure did experience precisely this; as if someone had secretly replaced my medicine with a placebo.
Even taking more did not result in anything other than perhaps a bit of fatigue and a racing heart.
Years after experiencing this sudden loss of effectiveness for the first time I haven't figured out precisely what to do about it. I do know that , when abstaining for a few weeks from the drug, effectiveness will return.

tjon29
06-22-16, 08:37 AM
I'm having this exact same problem! I came to this forum to start a thread like this but it appears you've beat me to it. Are you taking generic instant release methylphenidate like Ritalin?

TheWelshWizard
07-02-16, 12:54 AM
I take instant release Medikinet - I did try the Ritalin brand for a week or two but strangely they did nothing at all for me, it felt like I hadn't taken anything. My doctor put me back on Medikinet the following month but oddly enough that's when the problem began, it's almost as if taking Ritalin changed something in me that stopped the chemicals having any effect.

Anyway I posted this back in February but by around April to May the Medikinet has started working again about 90% of the time which although welcome it's still not the 100% I was used to. Also, before they stopped being effective one of the side effects was feeling crazy horny about 2 hours after taking them. This wasn't something my OH or I considered a problem but ever since they started working again this particular side effect is missing about 75% of the time. I haven't lost my libido or anything, it's just the extra boost the tablets gave me is only occasional.

Strange....